Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 50, NWS Jacksonville, FL

June 7, 2002Clay County, Putnam County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 7, 2002, 5:35 PM EDT for Clay County, Putnam County, Saint Johns County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2002, 5:35 PM EDT (21:35 UTC)
Expired
Jun 7, 2002, 6:15 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Clay County, FL, Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 72 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 072135
SVRJAX
FLC019-107-109-072215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 PM EDT FRI JUN 7 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CLAY COUNTY IN NORTHEAST FLORIDA
  NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
  CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 615 PM EDT

* AT 535 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES
  SOUTH OF GREEN COVE SPRINGS...OR ABOUT 15 MILES SOUTH OF FRUIT
  COVE...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 615 PM EDT...
  PICOLATA AND GREEN COVE SPRINGS...
  BAKERSVILLE AND SPUDS...
  ELKTON...
  ST. AUGUSTINE SOUTH AND SOUTH PONTE VEDRA BEACH...
  ANASTASIA AND VILANO BEACH...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

$$

LAT...LON 3003 8174 2972 8170 2977 8101 3011 8102

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:10 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 7, 2:10 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT FRI JUN 07 2002

CURRENTLY...WIDESPREAD SHOWERS AND THUNDERSTORMS BREAKING OUT ALL
ACROSS CWA. EXPECT ACTIVITY TO CONTINUE AND INCREASE AS EAST COAST
SEA BREEZE BECOMES MORE ACTIVE. WITH NEARLY SATURATED SOUNDING AND
LIGHT WINDS ALOFT EXPECT SEVERE THREAT TO BE RATHER SMALL THIS PM.

FORECAST...NORTHEASTERLY SURGE EXPECTED TO PUSH SOUTH ALONG THE
COAST OVERNIGHT INTO SATURDAY. WITH DEEP MOISTURE STILL IN PLACE
CONVERGENCE ASSOCIATED WITH SURGE IS LIKELY TO KEEP SHOWERS AND
STORMS GOING INTO THE MORNING HOURS ON SATURDAY. DRIER AIR ALOFT TO
WORK ITS WAY OVER AT THE AREA ON DURING THE AFTERNOON SATURDAY WITH
BEST CONVERGENCE SHIFTING TO THE SOUTH AND WEST. COASTAL AREAS WILL
LIKELY SEE RAIN CHANCES DIMINISH FOR THE AFTERNOON. WILL KEEP POPS A
BIT HIGHER FOR INLAND FLORIDA COUNTIES. WITH NORTHEAST FLOW AND
CLOUD COVER...TEMPERATURES WILL BE COOLER ON SATURDAY ESPECIALLY
ALONG THE COAST. WILL GO NEAR AVN GUIDANCE FOR TEMPS BUT IT IS
POSSIBLE THAT COASTAL AREAS MAY NOT MAKE IT TO 80 IF CLOUD COVER
HOLDS TOUGH THROUGH THE DAY. SAT NIGHT...DRIER AIR IN PLACE ACROSS
CWA BUT MODELS INDICATED POSSIBLITY FOR COASTAL CONVERGENCE SHOWERS
IN THE EASTERLY FLOW. DEEP MOISTURE RECOVERS PRETTY QUICKLY FOR
SUNDAY WITH EAST FLOW CONTINUING. NEW ETA AND AVN BOTH SHOW H5 LOW
RETROGRADING INTO CENTRAL FLORIDA SOUTH OF H5 RIDGE CENTERED OVER
KENTUCKY. THIS SHOULD HELP ENHANCE DEEP EASTERLY FLOW A BIT. WOULD
EXPECT MOST ACTIVITY ON SUNDAY TO BE INLAND WITH WEST COAST SEA
BREEZE BUT COASTAL SHOWERS LOOK TO BE POSSIBLE AS WELL.

EXTDD...MODELS IN FAIR AGREEMENT IN EXTENDED PERIOD WITH EAST-WEST
ORIENTED RIDGE SITUATED JUST NORTH OF CWA. AVN/CANADIAN DEVELOP SFC
LOWS TO SOUTH AND EAST OF CWA RESPECTIVELY BUT WILL DISREGARD FOR
NOW AS BOTH OF THESE MODELS HAVE BEEN OVERDEVELOPING SUCH SYSTEMS AS
OF LATE. FEEL THE 12Z/06 ECMWF HAS THE BEST HANDLE ON THINGS SO WILL
LEAN TOWARDS IT. BASICALLY RIDGE JUST TO NORTH OF AREA JUST KEEP
DEEP EAST TO SOUTHEAST FLOW ACROSS AREA INTO WEDNESDAY. BEYOND
THIS...MODELS ALL WANT TO DEEPEN A TROUGH OVER EAST COAST AND SEND A
FRONT INTO THE SOUTHEAST BY THURSDAY WHICH MAY HELP ENHANCE
THUNDERSTORMS ACTIVITY AND INCREASE CLOUDINESS. CURRENT FCST HANDLES
THIS PRETTY WELL SO WILL MAKE NO MAJOR CHANGES.

MARINE...12Z AVN ABOUT 12 HRS SLOWER THAN 12Z ETA ON BRINGING SURGE
INTO COASTAL ZONES. WILL OPT FOR ON WINDS BRINGING SCEC FOR SAT AND
SAT NIGHT.

PRELIM
AMG EB 072/082 067/086 068 25653
SSI EB 075/079 074/080 074 25552
JAX EB 072/081 068/082 068 25653
SGJ EB 073/081 072/082 072 25653
GNV EB 070/087 068/087 069 25653
OCF EB 071/087 069/087 070 25653=

.JAX...
.GA...NONE.
.FL...NONE.

CAMP/TRABERT

In the hours before

Special weather statement, Jun 7, 12:30 PM EDT, 5 hours 5 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT FRI JUN 07 2002

...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS.  A FEW STORMS COULD
BECOME STRONG AND THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING...
WIND GUSTS OVER 40 MPH AND SMALL HAIL.  SINCE STORM MOTION WILL BE
SLOW...LOCALLY HEAVY RAINFALL AMOUNTS MAY EXCEED 2 INCHES.

ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.